Aa
Aa
A
A
A
Close
Avatar universal

Not diagnosed, but symptoms match. can you help give me clarity?

Hi everyone!
As many of you probably have gone through the same, I have been seeing multiple doctors for about 3 years now. After going to many doctors I have no answer - I am currently awaiting an MRI in june.
Here are my symptoms:
-Burning tingling in my feet (this is how it started)
-Cold trickling/burning feeling in my thighs and are now numb, cant feel my quad area
-Vertigo/dizziness
-being so stiff and sore that i've been riddled to sitting in a chair for days/ months leading up to finding meds.
-bladder issues
-bowel issues
-hard time seeing at night
-memory problems
-hard time walking a distance (prior to meds)


I am on medication (cymbalta) and i get weekly injections of Bupavacine and i also take Medicinal Marijuana oil (higher thc) and this combination of medications have at least made me more mobile, about 80% more mobile than i was before.
I have NOT had any loss of limb use due to numbness
None of my MRI's so far on my spine have shown any MS lesions etc.
None of my doctors have shown any concern for MS and are blaming Fibromyalgia which, my symptoms seem to be more along the lines of nerve problem, unlike any of the fibro people whom i've spoken with.

I'm just looking for anyone who's had similar symptoms? or deals with this on the daily? I now walk normal, stand normal and function normal however, something is just telling me that something is not right, and its not fibro. So here i am, exploring all options

ANY INPUT IS WELCOME! PLEASE!
3 Responses
Sort by: Helpful Oldest Newest
987762 tn?1331027953
COMMUNITY LEADER
Hi and welcome,

In the same way your attributing your improved function to your combined medications, it's possible that some or all of your symptom progression is interrelated to these medications too, eg Bupavacine

"Bupivacaine is a local anesthetic that is similar to lidocaine and mepivacaine (amide type). Bupivacaine, like other local anesthetics reduces the flow of sodium in and out of nerves. This decreases the initiation and transfer of nerve signals in the area in which the drug is applied. This blockage leads first to a loss of sensation of pain, then temperature, touch, deep pressure, and muscle control............

Bupivacaine (Marcaine; Sensorcaine) is a local or regional anesthetic used for surgical, dental, diagnostic, or obstetrical procedures. Side effects, drug interactions, and pregnancy safety information should be reviewed prior to using this medication."

https://www.medicinenet.com/bupivicaine-injection/article.htm#which_drugs_or_supplements_interact_with_bupivicaine_injection

[btw whilst all the situations are not mentioned in the above, it's also commonly prescribed for nerve pain (neuralgia), muscle and joint pain, fibromyalgia and to improve mobility]

You mentioned "Burning tingling in my feet (this is how it started) " and burning and tingling in the feet is most commonly related with the peripheral nervous system so if this is specifically your starting point the following may be relevant...

"While fatigue or a skin infection can cause temporarily burning or inflamed feet, burning feet are most often a sign of nerve damage (peripheral neuropathy). Nerve damage has many different causes, including diabetes, chronic alcohol use, exposure to certain toxins, certain B vitamin deficiencies or HIV infection.

Possible causes of burning feet:

Alcohol use disorder
Athlete's foot
Charcot-Marie-Tooth disease (a group of hereditary disorders that affects the nerves in your arms and legs)
Chemotherapy
Chronic kidney disease
Complex regional pain syndrome (chronic pain due to a dysfunctional nervous system)
Diabetic neuropathy (nerve damage caused by diabetes)
HIV/AIDS
Hypothyroidism (underactive thyroid)
Tarsal tunnel syndrome
Vitamin deficiency anemia"

https://www.mayoclinic.org/symptoms/burning-feet/basics/causes/sym-20050809

In regards to an MS potential, a neurological condition like MS is highly unlikely IF all your neurological related test evidence has been consistently normal, not suggestive-consistent with spinal cord lesion(s) etc, which is quite likely why you've been dx with Fibro and nothing has shown up on your spinal MRI's. If an abnormality in your test evidence has been identified, any objective evidence would be your biggest clue on what medical conditions could be what's going on and at least give you some alternative conditions to be investigated for cause.

Hope that helps......JJ  
Helpful - 0
Avatar universal
Hello, I just wanted to say that I am so sorry that you are going through this. I have had a similar experience and am becoming more mobile after having to walk with a cane in March. It was really unexpected, having a lot of tingling and burning in right leg and can't figure out why it still has delayed movement. I also wear an eye patch for spasms of accommodation (When I look ahead, my eyes cross and see constant double vision. Before this, I just had blurry vision). However, all of my MRIs and spinal tap have been normal. I have just been on clorazepate and my walking gait has changed, so am unable to walk for longer distances without leg getting really worn out and feeling weird.

I wish I could provide an answer for you but do not know, as doctors have told me so far that stress alone has caused my symptoms. Just wanted to reach out and say that I wish you the very best and am so sorry you are in this situation!

Hoping you will soon find answers and long-term relief.
Helpful - 0
Avatar universal
Not a doc, but if you (or Musicpiano below) live in a small town or rural county, find an MD outside your area.  Write down these symptoms and note that they go beyond what is diagnosed as fibromyalgia.  Also ask about the advisability if your current medications.  Even if you get a chronic fatigue diagnosis, remain open to the possibility that you may remain undiagnosed and continue to keep your doctors apprised of your symptoms.  It may be youdon’t have MS, but the lack of lesions don’t necessarily rule that out of  1 in 20 or even 10 later diagnosed have no lesions.  MRI results even for followup  are being called into question by a few brave medical rebels.
Helpful - 0
2 Comments
Make that ‘doesn't’ above.
Hello barbbenet, just wanted to say that you are so kind to respond. Thank you for your guidance. There have been so many differing opinions from doctors, and they are all doing their best and being patient despite my weird symptoms! I will try harder to be as healthy as possible and see other doctors as best as able. Thank you so much again. Wishing you, supermumMS, scottywage, and everyone the very best!
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease